Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 31, NWS Salt Lake City, UT

July 31, 2008

NWS Salt Lake City, UT issued this red flag warning at Jul 31, 2008, 9:30 AM MDT. It took effect at Jul 31, 2008, 12:00 PM MDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2008, 9:30 AM MDT (15:30 UTC)
In effect from
Jul 31, 2008, 12:00 PM MDT
Expired
Aug 3, 2008, 9:00 PM MDT
In force
3 days
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 311530
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 AM MDT THU JUL 31 2008

UTZ440-312330-
/O.NEW.KSLC.FW.W.0031.080731T1800Z-080801T0200Z/
SOUTH CENTRAL UTAH-
930 AM MDT THU JUL 31 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONE 440...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER
ZONE 440.

A VERY DRY AIRMASS HAS DEVELOPED OVER THE FORECAST AREA...WHICH
WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES BELOW 10 PERCENT.
ADDITIONALLY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS BETWEEN
25 AND 30 MPH WILL DEVELOP THIS AFTERNOON. THIS COMBINATION OF
FACTORS WILL RESULT IN AREAS OF SEVERE FIRE WEATHER CONDITIONS
OVER THE WARNED AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
10 follow-up statements
000 
WWUS85 KSLC 312007
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
207 PM MDT THU JUL 31 2008

UTZ440-010500-
/O.EXT.KSLC.FW.W.0031.000000T0000Z-080802T0300Z/
SOUTH CENTRAL UTAH-
207 PM MDT THU JUL 31 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT FRIDAY FOR GUSTY WINDS AND 
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 440...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS
NOW IN EFFECT UNTIL 9 PM MDT FRIDAY FOR UTAH FIRE WEATHER ZONE 440.

A VERY DRY AIRMASS HAS DEVELOPED OVER THE FORECAST AREA...WHICH
IS RESULTING IN AFTERNOON RELATIVE HUMIDITIES BELOW 10 PERCENT.
ADDITIONALLY...SOUTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS BETWEEN
20 AND 25 MPH THIS AFTERNOON WILL WEAKEN THIS EVENING...BUT WILL
THEN INCREASE TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH
TOMORROW. THIS WILL RESULT IN AREAS OF SEVERE FIRE WEATHER
CONDITIONS OVER THE WARNED AREA. 

THOUGH CRITICAL FIRE WEATHER CONDITIONS WILL BE MORE WIDESPREAD
TOMORROW...MARGINALLY CRITICAL CONDITIONS ARE STILL POSSIBLE LATER
THIS AFTERNOON AND THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 010317
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
917 PM MDT THU JUL 31 2008

UTZ440-011200-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080802T0300Z/
SOUTH CENTRAL UTAH-
917 PM MDT THU JUL 31 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY. 

A VERY DRY AIRMASS REMAINS ACROSS SOUTH CENTRAL UTAH...WHICH
RESULT IN AFTERNOON RELATIVE HUMIDITIES BELOW 10 PERCENT TODAY.
ALTHOUGH HUMIDITIES WILL RECOVER ABOVE 15 PERCENT
OVERNIGHT...GENERALLY POOR RECOVERY IS EXPECTED...WITH VALUES
ONCE AGAIN DROPPING BELOW 15 PERCENT BY EARLY FRIDAY AFTERNOON. 
ADDITIONALLY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
MPH WILL DEVELOP FRIDAY AFTERNOON. THIS WILL ONCE AGAIN RESULT IN
AREAS OF SEVERE FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL UTAH. 


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 011011
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT FRI AUG 1 2008

UTZ440-012200-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080802T0300Z/
SOUTH CENTRAL UTAH-
411 AM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE 
WEATHER ZONE 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A VERY DRY AIRMASS REMAINS ACROSS SOUTH CENTRAL UTAH...WHICH WILL 
RESULT IN AFTERNOON RELATIVE HUMIDITIES BELOW 10 PERCENT TODAY.
ADDITIONALLY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
MPH WILL DEVELOP THIS AFTERNOON. THIS WILL ONCE AGAIN RESULT IN
SEVERE FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTH CENTRAL
UTAH.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 011637
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1037 AM MDT FRI AUG 1 2008

UTZ420-423-434-435-020045-
/O.EXA.KSLC.FW.W.0031.000000T0000Z-080802T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
1037 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 420 423
434 AND 435...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THIS WARNING IS FOR THE WEST DESERTS OF UTAH FOR GUSTY WINDS AND
LOW HUMIDITIES AND INCLUDES FIRE WEATHER ZONES 420 423 434 AND
435. 

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS WESTERN UTAH TODAY AND 
AFTERNOON RELATIVE HUMIDITIES WILL LIKELY FALL BELOW 10 PERCENT.
ADDITIONALLY...SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
MPH WILL DEVELOP THIS AFTERNOON. THIS COMBINATION WILL RESULT IN
SEVERE FIRE WEATHER CONDITIONS ACROSS THE WESTERN UTAH DESERTS
INCLUDING THE TOOELE VALLEY.

WINDS WILL DROP OFF THIS EVENING BUT HUMIDITY RECOVERY OVERNIGHT
WILL BE POOR. 

$$

UTZ440-020045-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080802T0300Z/
SOUTH CENTRAL UTAH-
1037 AM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER 
ZONE 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITIES FOR SOUTH CENTRAL UTAH FIRE
WEATHER ZONE 440.

ALTHOUGH MOISTURE HAS STARTED TO INCREASE ACROSS THIS AREA...
AFTERNOON HUMIDITIES ARE STILL EXPECTED TO DROP BELOW 15 PERCENT. 
THIS COMBINED WITH SOUTHWEST WINDS OF 10 TO 20 MPH GUSTING TO 30
MPH WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS PORTIONS
OF SOUTH CENTRAL UTAH THROUGH THIS EVENING. WINDS WILL DIMINISH
AND HUMIDITIES WILL RISE BY 900 PM.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 012028
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
228 PM MDT FRI AUG 1 2008

UTZ435-021100-
/O.EXT.KSLC.FW.W.0031.000000T0000Z-080803T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
228 PM MDT FRI AUG 1 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR 
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 435...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SATURDAY FOR 
WINDS AND LOW HUMIDITY FOR A PORTION OF SOUTHWEST UTAH COVERED BY
FIRE WEATHER ZONE 435.

HUMIDITIES BELOW 15 PERCENT AND SOUTHWEST WINDS OF 10 TO 20 MPH
WITH GUSTS TO 30 MPH WILL CONTINUE INTO THIS EVENING. THE WINDS
WILL DIMINISH AND HUMIDITIES WILL RECOVER SOMEWHAT BY LATE EVENING
THEN SEVERE FIRE WEATHER CONDITIONS ARE EXPECTED TO REDEVELOP IN
THIS AREA AGAIN BY MIDDAY SATURDAY AND CONTINUE INTO SATURDAY
EVENING. 

$$

UTZ420-423-434-440-020300-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080802T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-SOUTH CENTRAL UTAH-
228 PM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
420 423 434 AND 440...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WINDS AND LOW HUMIDITY FOR PORTIONS OF WESTERN AND SOUTH
CENTRAL UTAH COVERED BY FIRE WEATHER ZONES 420 423 434 AND 440.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS THESE PORTIONS OF UTAH.
AFTERNOON RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT AND
SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL
CONTINUE INTO THIS EVENING KEEPING FIRE WEATHER CONDITIONS SEVERE.
WINDS WILL DIMINISH AND HUMIDITIES WILL RECOVER SOMEWHAT AFTER MID
EVENING. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 020958
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
358 AM MDT SAT AUG 2 2008

UTZ435-022200-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080803T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
358 AM MDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 435...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR A PORTION OF SOUTHWEST UTAH.

HUMIDITIES BELOW 15 PERCENT AND SOUTHWEST WINDS OF 10 TO 20 MPH
WITH GUSTS TO 30 MPH WILL DEVELOP THIS AFTERNOON. GUSTY WINDS
COMBINED WITH LOW HUMIDITIES WILL CAUSE SEVERE FIRE WEATHER
CONDITIONS ACROSS FIRE WEATHER ZONE 435 THIS AFTERNOON AND
EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 021622
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1022 AM MDT SAT AUG 2 2008

UTZ434-030300-
/O.EXA.KSLC.FW.W.0031.000000T0000Z-080803T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
1022 AM MDT SAT AUG 2 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WIND IN ZONE 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

HUMIDITIES NEAR 10 PERCENT AND SOUTHWEST WINDS OF 10 TO 20 MPH
WITH GUSTS TO 30 MPH WILL DEVELOP THIS AFTERNOON. THE STRONG GUSTY
WINDS COMBINED WITH LOW HUMIDITIES WILL CAUSE SEVERE FIRE WEATHER
CONDITIONS INTO THE EVENING HOURS.

$$

UTZ435-030300-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080803T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
1022 AM MDT SAT AUG 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING OR LOW HUMIDITY AND GUSTY WIND IN ZONE 435....

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

AFTERNOON HUMIDITIES NEAR 10 PERCENT AND SOUTHWEST WINDS OF 10 TO
20 MPH WITH GUSTS TO 30 MPH WILL OCCUR AGAIN THIS AFTERNOON.
GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL CAUSE SEVERE FIRE
WEATHER CONDITIONS THIS AFTERNOON AND INTO THE EVENING.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 022217
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
417 PM MDT SAT AUG 2 2008

UTZ434-435-031200-
/O.EXT.KSLC.FW.W.0031.000000T0000Z-080804T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
417 PM MDT SAT AUG 2 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY
FOR LOW HUMIDITY AND GUSTY WIND IN ZONES 434 AND 435...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. 

HUMIDITIES NEAR OR BELOW 10 PERCENT AND SOUTHWEST WINDS OF 10 TO
20 MPH WITH GUSTS TO AROUND 30 MPH WILL CONTINUE INTO THE EVENING
HOURS.

HUMIDITY RECOVERY TONIGHT WILL BE POOR FOR SOME AREAS BUT
WINDS WILL BECOME LIGHT.

SIMILAR GUSTY WINDS AND 10 TO 15 PERCENT HUMIDITY WILL REDEVELOP
DURING SUNDAY AFTERNOON AND CREATE SEVERE FIRE WEATHER CONDITIONS
INTO THE EVENING HOURS.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 031014
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
414 AM MDT SUN AUG 3 2008

UTZ434-435-031815-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080804T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
414 AM MDT SUN AUG 3 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 434 AND 435...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE WEST CENTRAL DESERTS AND MOUNTAINS AS WELL AS THE SOUTHWEST
DESERT AND MOUNTAINS.

HUMIDITIES NEAR OR BELOW 15 PERCENT AND SOUTHWEST WINDS OF 10 TO
20 MPH WITH GUSTS TO AROUND 30 MPH WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING HOURS. GUSTY WINDS COMBINED WITH LOW
HUMIDITIES WILL CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS FIRE
WEATHER ZONES 434 AND 435 THIS AFTERNOON AND EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 031831
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1231 PM MDT SUN AUG 3 2008

UTZ434-435-040300-
/O.CON.KSLC.FW.W.0031.000000T0000Z-080804T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
1231 PM MDT SUN AUG 3 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WIND ACROSS ZONES 434 AND
435...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

HUMIDITIES BELOW 15 PERCENT AND SOUTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS TO AROUND 30 MPH WILL CONTINUE THIS AFTERNOON AND INTO THE
THE EVENING HOURS. GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL
CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS FIRE WEATHER ZONES
434 AND 435.

$$

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 3:57 AM MDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 31, 3:57 AM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 AM MDT THU JUL 31 2008

.SYNOPSIS...A WARM AND DRY WESTERLY FLOW WILL GRADUALLY TRANSITION
TO A SOUTHWESTERLY FLOW BY FRIDAY. MOISTURE IS EXPECTED TO MOVE
SLOWLY INTO THE SOUTH BY LATE FRIDAY...AND THEN SPREAD NORTHWARD
FOR THE WEEKEND. A MORE SUBSTANTIAL MOISTURE SURGE IS EXPECTED
EARLY NEXT WEEK.

&&

.DISCUSSION...WATER VAPOR SATELLITE IMAGERY TELLS THE STORY FOR
TODAY AS A DRY WESTERLY FLOW PREVAILS ACROSS THE REGION. HOWEVER
ON THE SAME TOKEN...THIS IMAGERY SHOWS WHAT IS IN STORE FOR US IN A
FEW DAYS. A TROUGH IS DEVELOPING AT ABOUT 145 W WHICH IS HELPING
TO PUMP THE RIDGE UP NEAR 120 W. INITIALLY THIS RIDGE WILL HEAT
THINGS UP ACROSS THE INTERMOUNTAIN REGION FOR TODAY AND FRIDAY BUT
MOISTURE SEEN OVER BAJA AND SOUTHERN ARIZONA WILL GET TAPPED BY
THE WEEKEND. ALSO SEEN IN THE WATER VAPOR IS A CIRCULATION AT 27 N
AND 122 W WHICH THE GFS SHOWS GETTING ABSORBED INTO THE SOUTHWEST
FLOW AND REACHES SOUTHERN IDAHO BY SATURDAY. WHILE DEEP MOISTURE
WILL NOT HAVE MADE IT THAT FAR NORTH INTO UTAH BY THAT TIME MID
AND HIGH LEVEL MOISTURE SHOULD BE READILY AVAILABLE FOR AT LEAST
HIGH BASED THUNDERSTORMS ACROSS THE NORTH SATURDAY AFTERNOON AND
EVENING AS THE FAVORABLE ENTRANCE PORTION OF THE JET WILL BE
LOCATED OVERHEAD. FARTHER SOUTH THE INFLUX OF MOISTURE WILL BE
MORE SUBSTANTIAL FOR BETTER CHANCE OF SCATTERED SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS SATURDAY AND SUNDAY
AND AT LEAST ISOLATED IN THE VALLEYS. TEMPERATURES BECOME TRICKY
BY THEN AS CLOUD COVER COULD BECOME AN ISSUE.

HOW MUCH MOISTURE MAKES IT WELL NORTH EARLY NEXT WEEK IS
QUESTIONABLE AS BOTH THE GFS AND OLD RUN OF EC SHOW MORE OR LESS A
RIDGE OVERHEAD WHICH WOULD KEEP THE DEEPER MOISTURE MOVING INTO
CALIFORNIA AND THEN NORTH INTO THE PACIFIC NORTHWEST. BY LATE IN
THE WEEK THE RIDGE BREAKS DOWN AND MORE MOISTURE WILL LIKELY SPREAD
ACROSS THE AREA.

&&

.AVIATION...LIGHT AND VARIABLE WINDS WILL CONTINUE AT THE SLC
TERMINAL THROUGH ABOUT 10Z BEFORE BECOMING SOUTHERLY. WINDS ARE
EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 18-20Z THIS AFTERNOON.
OTHERWISE...VFR CONDITIONS UNDER MOSTLY CLEAR SKIES WILL CONTINUE
THROUGHOUT THE DAY.

&&

.FIRE WEATHER...A DRIER AND MORE STABLE AIRMASS WILL REMAIN OVER THE
AREA TODAY. GUSTY WINDS AND LOW HUMIDITIES WILL LIKELY CREATE SEVERE
FIRE WEATHER CONDITIONS AGAIN TODAY ACROSS FIRE WEATHER ZONE 440
TODAY. WILL HOLD OFF ON ISSUING A RED FLAG WARNING UNTIL THE DAY
SHIFT CAN GET AN UPDATE ON FUELS STATUS IN THIS ZONE.

A PACIFIC DISTURBANCE IS EXPECTED TO MOVE ACROSS THE WEST ON
SATURDAY...INCREASING WINDS ACROSS WEST CENTRAL AND SOUTHWEST UTAH.
HAZARDOUS FIRE WEATHER CONDITIONS COULD BECOME A POSSIBILITY
SATURDAY AFTERNOON DUE TO THE WINDS AND LOW HUMIDITY IN THESE
LOCATIONS. MOISTURE IS FORECAST TO INCREASE SATURDAY ACROSS THE
REMAINDER OF THE STATE BEFORE DECREASING A LITTLE AGAIN SUNDAY
INTO MONDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...STRUTHWOLF
FIRE WEATHER...KRUSE
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 31, 5:18 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
518 AM MDT THU JUL 31 2008

UTZ001>009-011-015-WYZ021-011130-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WESTERN UINTA BASIN-WEST CENTRAL UTAH-
SOUTHWEST WYOMING-
518 AM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

UTZ010-012>014-016-019>021-517-518-011130-
WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
518 AM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MOISTURE WILL START HEADING NORTH AGAIN THIS WEEKEND AND
CONDITIONS MAY BECOME FAVORABLE FOR SLOW MOVING HEAVY RAIN
PRODUCING THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.